Illinois, 2019Tornadoes and Flash Flooding in Illinois, May 29, 2019
May 29, 2019 · NWS ILX · 15 events in 8 counties and zones
Several clusters of thunderstorms developed along a nearly stationary frontal boundary draped across central Illinois during the late afternoon and evening of May 29th. Four landspout type tornadoes touched down beneath developing cells across portions of Christian and Macon counties.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 15
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Several clusters of thunderstorms developed along a nearly stationary frontal boundary draped across central Illinois during the late afternoon and evening of May 29th. Four landspout type tornadoes touched down beneath developing cells across portions of Christian and Macon counties. Other storms produced isolated wind damage and hail as large as quarters. In addition, numerous cells training over the same locations dropped as much as 2 to 3 inches of rainfall in a short period of time along the I-70 corridor. As a result, localized flash flooding occurred across portions of Effingham and Clark counties, with the most significant flooding taking place in West Union in Clark County where several feet of water was flowing across town.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at May 29, 2:29 PM CST, 59 minutes earlier.
Area forecast discussion, May 29, 2:29 PM CST, 59 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
329 PM CDT Wed May 29 2019
.SHORT TERM...(This evening through Thursday)
ISSUED AT 321 PM CDT Wed May 29 2019
Focus in the near term is on the thunderstorm potential through
the remainder of today and tonight. Regional radar this afternoon
shows extensive convection from northeastern TX into SW MO with
additional scattered activity along the Ohio valley to our south.
Convection is expected to spread northeast through the rest of
today and do anticipate the greatest coverage of storms to stay
within the corridor described above, largely along or south of the
I-70 in Illinois late this evening and overnight. Meanwhile,
farther north, stable conditions have persisted over most of
central Illinois through the day associated with remnant outflow
from earlier convection. Stable waves have been noted on visible
satellite imagery through the day, and 18Z KILX raob indicated
just over 100 J/kg MLCIN. Given the time of day and thickening
cirrus blowoff from upstream convection, does seem that stability
may be a limiting factor for convection this evening. Still,
ascent associated with a low amplitude shortwave ahead of the main
upper low over the mid Missouri Valley and the right entrance
region to the upper jet moving over the area later today may
allow for at least scattered showers and thunderstorms north of
I-70. If this were to occur, ample shear in the environment still
supports at least a conditional severe threat with strong winds
and large hail the primary concerns. If any heavy thunderstorms
were to occur, couldn't rule out isolated flash flooding as well,
especially northwest of the Illinois River valley where 1-hr flash
flood guidance is between 0.75 and 1.0 inches. Confidence in this
occurring based on the aforementioned limiting factors is too low
to go with a flash flood watch at this time, but conditions will
need to be monitored closely this evening.
On Thursday, the main upper low to our west is progged to open and
swing east across the midwest resulting in yet another chance for
showers and thunderstorms. Lapse rates above 700mb don't look
overly impressive Thursday afternoon, so deep convection may
struggle limiting the overall severe threat. The wave does come
over at a favorable diurnal time, so the threat for some
lightning and possibly gusty, albeit sub-severe, winds remain.
Temperatures will be a bit cooler Thursday, topping out in the mid
to upper 70s.
&&
.LONG TERM...(Thursday night through Wednesday)
ISSUED AT 321 PM CDT Wed May 29 2019
Finally have a day without showers and thunderstorms in the
forecast on Friday in the wake of the upper wave that is progged
to shift east to the upper Ohio Valley Friday while a weak upper
ridge builds across the local area. Temperatures should respond
accordingly with highs back into the 80s across central Illinois
under mostly sunny skies and modest winds.
Break in the precipitation will be short-lived, however, as a
potent shortwave trough digs across the Great Lakes region over
the weekend. Modest 500mb height falls begin to overspread
Illinois on Saturday while the main cold front associated with
this system pushes across the area Saturday evening and overnight.
This front will be accompanied by another chance for showers and
thunderstorms, though the system does appear to remain
progressive.
High pressure builds across the Great Lakes and Midwest late in
the weekend an into the early part of next week. This should
provide yet another break from precipitation after any lingering
showers end early on Sunday and lasting into at least Monday.
Cooler temperatures are expected under the cooler north flow.
Highs are expected to be only in the low to mid 70s Sunday and
Monday. Confidence in the forecast details diminishes later in the
week as model discrepancies grow, but precip chances do return by
either Tuesday or Wednesday as the high settles off the east
coast with southwest flow bringing gulf moisture and warmer
temperatures back into the Midwest in its wake.
&&
.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1226 PM CDT Wed May 29 2019
A weak frontal boundary has settled near the I-74 corridor with
accompanying MVFR ceilings and a wind shift to the northeast for
areas north of the front. Ceilings are expected to scatter out of
the next hour or two which should result in primarily VFR
conditions the rest of today until thunderstorms arrive this
evening. While and isolated thunderstorm or two is possible mid
afternoon, the best chance will be associated with an area of
storms currently over SW MO that are expected to spread NE into
Illinois late this evening. A broken line of thunderstorms is
expected to lift northeast across the terminals resulting in MVFR
or IFR conditions. Additional showers and thunderstorms are
possible Thursday afternoon just beyond the current TAF valid
period.
&&
.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...Deubelbeiss
LONG TERM...Deubelbeiss
AVIATION...Deubelbeiss
Hazardous weather outlook, May 29, 2:26 PM CST, 1 hour 2 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
326 PM CDT Wed May 29 2019
ILZ027>031-036>038-040-041-047-049-050-301200-
Cass-Fulton-Knox-Marshall-Mason-McLean-Morgan-Peoria-Schuyler-
Scott-Stark-Tazewell-Woodford-
326 PM CDT Wed May 29 2019
This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.
.DAY ONE...TONIGHT...
Another round of severe thunderstorms is possible tonight.
Damaging wind is the primary concern, though large hail may also
occur.
Moderate to Major flooding will continue along the Illinois
River and La Moine Rivers
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
Additional thunderstorms are possible on Thursday, Saturday,
Tuesday and Wednesday. Severe weather is currently not expected.
Moderate to Major flooding will continue along the Illinois
River and La Moine River, with steady rises through the first
part of the weekend. Moderate flooding is also expected on the
Spoon River the next few days.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed this evening. The most likely
time frame is between 6 pm and 11 pm.
ILZ063-068-071>073-301200-
Clark-Clay-Crawford-Lawrence-Richland-
326 PM CDT Wed May 29 2019
This Hazardous Weather Outlook is for portions of east central
Illinois and southeast Illinois.
.DAY ONE...TONIGHT...
Severe thunderstorms are likely late this afternoon and evening.
Damaging winds are the primary concern, as well as some large
hail.
Minor flooding continues on the Wabash and Little Wabash Rivers.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
Additional thunderstorms are possible on Thursday, Saturday,
Tuesday, and Wednesday. Severe weather is currently not expected.
While minor flooding on the Little Wabash River is expected to
subside late this week, it should continue on the Wabash River
through much of next week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is likely between 6 pm and 11 pm.
ILZ042>046-048-051>057-061-062-066-067-301200-
Champaign-Christian-Coles-Cumberland-De Witt-Douglas-Edgar-
Effingham-Jasper-Logan-Macon-Menard-Moultrie-Piatt-Sangamon-
Shelby-Vermilion-
326 PM CDT Wed May 29 2019
This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois and southeast Illinois.
.DAY ONE...TONIGHT...
Severe thunderstorms are likely this evening. Damaging winds are
the primary concern, as well as some large hail.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
Additional thunderstorms are possible on Thursday, Saturday,
Tuesday, and Wednesday. Severe weather is currently not expected.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is likely between 6 pm and 11 pm.
Barker
In the hours before
Local storm report, May 29, 9:50 AM CST, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
1050 AM CDT WED MAY 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM HEAVY RAIN MARSHALL COUNTY AIRPORT 41.02N 89.39W
05/29/2019 M1.37 INCH MARSHALL IL AWOS
1215 AM HEAVY RAIN GALESBURG AIRPORT 40.94N 90.43W
05/29/2019 M1.30 INCH KNOX IL AWOS
1220 AM HEAVY RAIN EAST PEORIA 40.67N 89.55W
05/29/2019 M1.04 INCH TAZEWELL IL MESONET
1220 AM HEAVY RAIN SW HANNA CITY 40.69N 89.80W
05/29/2019 M1.20 INCH PEORIA IL MESONET
APRS MESONET
1230 AM HEAVY RAIN 1 SE BLOOMINGTON 40.47N 88.96W
05/29/2019 M1.70 INCH MCLEAN IL MESONET
APRS MESONET
1255 AM HEAVY RAIN PEORIA INTERNATIONAL AI 40.67N 89.68W
05/29/2019 M1.09 INCH PEORIA IL ASOS
24-HOUR TOTAL, BUT MOST FELL IN THE LAST 6 HOURS.
0500 AM HEAVY RAIN MOSSVILLE 40.82N 89.57W
05/29/2019 M1.60 INCH PEORIA IL BROADCAST MEDIA
RELAYED BY WMBD-TV
0545 AM HEAVY RAIN PEORIA 40.74N 89.61W
05/29/2019 M1.50 INCH PEORIA IL BROADCAST MEDIA
RELAYED VIA WMBD-TV
0545 AM HEAVY RAIN CHILLICOTHE 40.92N 89.50W
05/29/2019 M2.00 INCH PEORIA IL BROADCAST MEDIA
RELAYED VIA WMBD-TV
0600 AM HEAVY RAIN 5 SSW AVON 40.60N 90.47W
05/29/2019 M1.97 INCH MCDONOUGH IL CO-OP OBSERVER
0600 AM HEAVY RAIN 6 SSE CLAY CITY 38.61N 88.31W
05/29/2019 M2.00 INCH CLAY IL CO-OP OBSERVER
0600 AM HEAVY RAIN DUNLAP 40.86N 89.68W
05/29/2019 M1.80 INCH PEORIA IL BROADCAST MEDIA
RELAYED VIA WMBD-TV
0600 AM HEAVY RAIN ALTONA 41.12N 90.16W
05/29/2019 M2.41 INCH KNOX IL CO-OP OBSERVER
0600 AM HEAVY RAIN HAVANA 40.30N 90.06W
05/29/2019 M1.99 INCH MASON IL CO-OP OBSERVER
0600 AM HEAVY RAIN OGDEN 40.12N 87.96W
05/29/2019 M1.01 INCH CHAMPAIGN IL CO-OP OBSERVER
0645 AM HEAVY RAIN 5 E LEWISTOWN 40.40N 90.06W
05/29/2019 M1.70 INCH FULTON IL BROADCAST MEDIA
RELAYED BY WMBD-TV
0700 AM HEAVY RAIN MORTON 40.61N 89.47W
05/29/2019 M1.37 INCH TAZEWELL IL CO-OP OBSERVER
0700 AM HEAVY RAIN GALESBURG 40.95N 90.38W
05/29/2019 M1.88 INCH KNOX IL AWOS
0700 AM HEAVY RAIN LACON 41.02N 89.41W
05/29/2019 M1.88 INCH MARSHALL IL AWOS
0700 AM HEAVY RAIN GALESBURG 40.95N 90.38W
05/29/2019 M2.55 INCH KNOX IL CO-OP OBSERVER
0700 AM HEAVY RAIN AVON 40.66N 90.44W
05/29/2019 M2.12 INCH FULTON IL CO-OP OBSERVER
0700 AM HEAVY RAIN TUSCOLA 39.80N 88.28W
05/29/2019 M1.03 INCH DOUGLAS IL CO-OP OBSERVER
0700 AM HEAVY RAIN 4 W CHAMPAIGN 40.11N 88.34W
05/29/2019 M1.04 INCH CHAMPAIGN IL COCORAHS
0700 AM HEAVY RAIN 3 S DUNLAP 40.82N 89.68W
05/29/2019 M1.91 INCH PEORIA IL COCORAHS
0700 AM HEAVY RAIN PEORIA 40.74N 89.61W
05/29/2019 M1.64 INCH PEORIA IL ASOS
0700 AM HEAVY RAIN 5 SSW PRINCEVILLE 40.86N 89.79W
05/29/2019 M2.36 INCH PEORIA IL COCORAHS
0700 AM HEAVY RAIN 1 SE LONDON MILLS 40.70N 90.25W
05/29/2019 M2.28 INCH FULTON IL COCORAHS
0700 AM HEAVY RAIN 2 ENE ALTONA 41.13N 90.13W
05/29/2019 M2.12 INCH KNOX IL COCORAHS
0700 AM HEAVY RAIN 2 NE WASHINGTON 40.72N 89.41W
05/29/2019 M1.45 INCH TAZEWELL IL COCORAHS
0700 AM HEAVY RAIN 3 NE DUNLAP 40.89N 89.64W
05/29/2019 M2.01 INCH PEORIA IL COCORAHS
0700 AM HEAVY RAIN 2 SW BLOOMINGTON 40.46N 89.00W
05/29/2019 M1.13 INCH MCLEAN IL COCORAHS
0700 AM HEAVY RAIN 4 SSE SAYBROOK 40.37N 88.50W
05/29/2019 M1.12 INCH MCLEAN IL COCORAHS
0700 AM HEAVY RAIN 1 NNE TUSCOLA 39.81N 88.27W
05/29/2019 M1.01 INCH DOUGLAS IL COCORAHS
0700 AM HEAVY RAIN WNW TOULON 41.09N 89.86W
05/29/2019 M1.98 INCH STARK IL COCORAHS
0700 AM HEAVY RAIN 1 WSW CONGERVILLE 40.61N 89.23W
05/29/2019 M1.15 INCH WOODFORD IL COCORAHS
0700 AM HEAVY RAIN 3 E HAVANA 40.30N 90.00W
05/29/2019 M1.09 INCH MASON IL COCORAHS
0700 AM HEAVY RAIN 4 NNE WHITE HEATH 40.14N 88.47W
05/29/2019 M1.05 INCH PIATT IL COCORAHS
0700 AM HEAVY RAIN 1 NW KNOXVILLE 40.92N 90.30W
05/29/2019 M1.98 INCH KNOX IL COCORAHS
0700 AM HEAVY RAIN WNW TOULON 41.09N 89.86W
05/29/2019 M1.34 INCH STARK IL COCORAHS
0700 AM HEAVY RAIN 2 N MORTON 40.64N 89.47W
05/29/2019 M1.00 INCH TAZEWELL IL BROADCAST MEDIA
RELAYED BY WMBD-TV
0700 AM HEAVY RAIN GERMANTOWN HILLS 40.77N 89.47W
05/29/2019 M1.80 INCH WOODFORD IL BROADCAST MEDIA
RELAYED BY WMBD-TV
0700 AM HEAVY RAIN CANTON 40.56N 90.04W
05/29/2019 M1.89 INCH FULTON IL CO-OP OBSERVER
0800 AM HEAVY RAIN 5 NW PEORIA 40.80N 89.68W
05/29/2019 M1.55 INCH PEORIA IL CO-OP OBSERVER
&&
JRPSpecial weather statement, May 29, 2:33 PM CST, 55 minutes before
Special Weather Statement
National Weather Service Lincoln IL
333 PM CDT Wed May 29 2019
ILZ063-068-292115-
Clark-Crawford-
333 PM CDT Wed May 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CRAWFORD AND
SOUTHEASTERN CLARK COUNTIES UNTIL 415 PM CDT...
At 333 PM CDT, Doppler radar was tracking a strong thunderstorm near
Annapolis, or 12 miles southwest of Marshall, moving east at 15 mph.
Penny size hail will be possible with this storm.
Locations impacted include...
Hutsonville, Annapolis, West Union, York, Darwin, Orange, Merom, West
York and Trimble.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3934 8755 3934 8758 3931 8762 3930 8760
3926 8761 3925 8759 3925 8757 3922 8757
3914 8766 3912 8763 3911 8765 3910 8762
3909 8762 3906 8757 3901 8757 3917 8794
3930 8778 3937 8754
TIME...MOT...LOC 2033Z 287DEG 12KT 3924 8779
BarkerSpecial weather statement, May 29, 3:20 PM CST, 8 minutes before
Special Weather Statement
National Weather Service Lincoln IL
420 PM CDT Wed May 29 2019
ILZ062-063-067-068-292145-
Jasper-Clark-Crawford-Cumberland-
420 PM CDT Wed May 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CRAWFORD...NORTHEASTERN
JASPER...SOUTHERN CLARK AND EASTERN CUMBERLAND COUNTIES UNTIL 445 PM
CDT...
At 419 PM CDT, Doppler radar was tracking a strong thunderstorm over
West Union, or 12 miles south of Marshall, moving east at 10 mph.
Penny size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Hutsonville, Annapolis, West Union, Eaton, York, Darwin, Orange, West
York, Trimble and Bellair.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3931 8762 3930 8760 3926 8761 3925 8759
3925 8757 3922 8757 3914 8766 3912 8763
3911 8765 3910 8762 3909 8762 3905 8757
3907 8800 3926 8801 3936 8753
TIME...MOT...LOC 2119Z 263DEG 11KT 3922 8761
DeubelbeissEvent by event
4 tornado, 4 hail, 4 flash flood, 3 thunderstorm wind. Local standard time, as filed.
Tornado, Christian
- When
- May 29, 3:28 PM CST to 3:30 PM CST
- Where
- Christian County, 4.34 mi SSW of Osbernville to 4.2 mi SSW of Osbernville
- Rating
- EF0
- Path length
- 0.23 mi
- Path width
- 20 yd
- Reported by
- Emergency Manager
- Coordinates
- 39.693, -89.214
A landspout tornado touched down in an open field about 3.8 miles north-northwest of Stonington at 4:28 PM CDT. The tornado dissipated 2 minutes later with no damage being reported.
Tornado, Christian
- When
- May 29, 3:30 PM CST to 3:32 PM CST
- Where
- Christian County, 0.59 mi NE of Roby to 0.7 mi NE of Roby
- Rating
- EF0
- Path length
- 0.23 mi
- Path width
- 20 yd
- Reported by
- Emergency Manager
- Coordinates
- 39.737, -89.394
A landspout tornado touched down in an open field about 5.4 miles north-northwest of Edinburg at 4:30 PM CDT. The tornado dissipated 2 minutes later with no damage being reported.
Tornado, Christian
- When
- May 29, 3:35 PM CST to 3:38 PM CST
- Where
- Christian County, 4.51 mi SSE of Osbernville to 4.58 mi SSE of Osbernville
- Rating
- EF0
- Path length
- 0.29 mi
- Path width
- 20 yd
- Reported by
- Emergency Manager
- Coordinates
- 39.689, -89.151
A landspout tornado touched down in an open field about 4.1 miles northeast of Stonington at 4:35 PM CDT. The tornado dissipated 3 minutes later with no damage being reported.
Tornado, Macon
- When
- May 29, 3:50 PM CST to 3:56 PM CST
- Where
- Macon County, 2 mi E of Blue Mound to 2.46 mi E of Blue Mound
- Rating
- EF0
- Path length
- 0.46 mi
- Path width
- 20 yd
- Reported by
- Emergency Manager
- Coordinates
- 39.700, -89.082
A landspout tornado touched down in an open field about 2.1 miles east of Blue Mound at 4:50 PM CDT. The tornado dissipated 6 minutes later with no damage being reported.
Hail, Macon
- When
- May 29, 4:12 PM CST to 4:17 PM CST
- Where
- Macon County, 3 mi E of Macon
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.700, -88.944
Hail, Tazewell
- When
- May 29, 4:12 PM CST to 4:17 PM CST
- Where
- Tazewell County, 1.05 mi W of Lilly
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.530, -89.300
Flash Flood, Clark
- When
- May 29, 4:30 PM CST to 9:30 PM CST
- Where
- Clark County, 1 mi SW of Neadmore to 1.2 mi S of Moriah
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.238, -87.881
Slow moving thunderstorms produced more than 6.00 inches of rain in about three hours during the late afternoon and early evening of May 29th. This resulted in rapid flash flooding of nearly all rural roads in southern Clark County. The town of West Union reported several feet of water across the entire community. The flooding subsided in most locations before midnight.
Flash Flood, Crawford
- When
- May 29, 5:00 PM CST to 9:30 PM CST
- Where
- Crawford County, 1.68 mi N of Bellair to 2.12 mi S of Bellair
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.174, -87.949
Slow moving thunderstorms produced 3.00 to 4.00 inches of rain in about three hours during the late afternoon and early evening of May 29th. This resulted in rapid flash flooding of nearly all rural roads in extreme northern Crawford County. The town of Annapolis reported two feet of water across the entire community. The flooding subsided in most locations before midnight.
Hail, Effingham
- When
- May 29, 5:45 PM CST to 5:50 PM CST
- Where
- Effingham County, Altamont
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.070, -88.750
Flash Flood, Cumberland
- When
- May 29, 5:45 PM CST to 10:30 PM CST
- Where
- Cumberland County, 4.39 mi NNE of Hazel Dell to 1.95 mi SSE of Neoga
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.258, -88.017
Slow moving thunderstorms produced 3.00 to 4.00 inches of rain in about three hours during the late afternoon and early evening of May 29th. This resulted in rapid flash flooding of nearly all rural roads in extreme southern Cumberland County. The most extensive flooding extended from Greenup toward Jewett and just north of Montrose. The flooding subsided in most locations before midnight.
Thunderstorm Wind, Effingham
- When
- May 29, 5:54 PM CST to 5:59 PM CST
- Where
- Effingham County, 2.33 mi NNW of Effingham
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Mesonet
- Coordinates
- 39.150, -88.550
Several power poles were snapped or leaning on Rickleman Avenue.
Flash Flood, Effingham
- When
- May 29, 6:15 PM CST to 10:30 PM CST
- Where
- Effingham County, 2.19 mi N of Shumway to 2.43 mi NW of Funkhouser
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 39.211, -88.657
Slow moving thunderstorms produced 3.00 to 4.00 inches of rain in about three hours during the late afternoon and early evening of May 29th. This resulted in rapid flash flooding of nearly all rural roads in northern Effingham County. Spotters reported two feet of water on streets in parts of Effingham and Teutopolis. The flooding subsided in most locations before midnight.
Hail, Sangamon
- When
- May 29, 6:49 PM CST to 6:54 PM CST
- Where
- Sangamon County, Pawnee
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 39.580, -89.580
Thunderstorm Wind, Sangamon
- When
- May 29, 7:00 PM CST to 7:05 PM CST
- Where
- Sangamon County, Southern View
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 39.750, -89.650
Several large tree branches were blown down about 2 miles south of downtown Springfield.
Thunderstorm Wind, Sangamon
- When
- May 29, 7:08 PM CST to 7:13 PM CST
- Where
- Sangamon County, Rochester
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 39.750, -89.530
A tree limb was blown onto a power line.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Kentucky, May 29, 20191 death · $220,000 · 1.75 in hail · 18 events
- Tornadoes and Hail in Texas, May 29, 20191 injured · $2.2 million · EF2 · 25 events
- Hail and Damaging Winds in West Virginia, May 29, 20191 death · $141,000 · 78 kt wind · 25 events
- Tornadoes and Damaging Winds in Texas, May 29, 2019$301,000 · EF2 · 8 events
- Flash Flooding in Pennsylvania, May 29, 20191 death · 8 events
- Flash Flooding and Flooding in Pennsylvania, May 29, 2019$6.1 million · 50 kt wind · 26 events
- Hail and Damaging Winds in Pennsylvania, May 29, 2019$183,000 · 1.75 in hail · 42 events
- Tornadoes and Hail in Iowa, May 29 to 30, 20191 injured · $50,000 · EF1 · 36 events
- Hail and Damaging Winds in Virginia, May 29, 2019$245,000 · 1.25 in hail · 21 events
- Flash Flooding and Hail in Oklahoma, May 29, 2019$309,000 · 61 kt wind · 13 events
- Hail and Damaging Winds in West Virginia, May 29, 2019$297,000 · 1 in hail · 8 events
- Tornado and Flash Flooding in Arkansas, May 29, 2019$140,000 · EF0 · 21 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 824458, 824461, 824470, 824473, 824476, 824477, 832918, 832920, 824478, 832923, 824482, 832924, 824480, 824483, 824486.